MAUDE Adverse Event Report: COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the microcoil dropped from the cannula when they opened the package.There was no patient contact, accordingly no adverse patient consequences were reported.The device was received for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, instructions for use, device history record, complaint history, manufacturing instructions, visual inspection, specification and quality control data was conducted during the investigation.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record for all applicable lots and subassembly lots was performed and found that no nonconformances related to the failure mode were recorded.Additionally, there have been no additional complaints reported for the complaint lot.One shipping cannula was returned with a coil partially pushed out of the end.No bracket holder was returned on or with the device.Tipping/moving the shipping cannula around did not result in further movement of the coil.The coil was gently removed from the cannula for inspection.There did not appear to be any damage to the coil or the cannula.There was no evidence of biomatter.The device dimensions were verified and found to be in specification.According to manufacturing documentation, the coil is properly placed into the shipping cannula during quality control inspection.The holder bracket is then placed into the hub and distal end of the cannula to confine the coil during shipping.It is confirmed that the coil is not protruding.It is possible that the bracket holder was not attached to the device as specified, resulting in dislodgement of the coil during shipping and handling, although there is no evidence to confirm.It is also possible that after the bracket holder was removed (upon opening the package) the shipping cannula was shaken or the introducer stylet was prematurely introduced into the hub resulting in the coil partially dislodging.The instructions for use (ifu) pictorially depicts and instructs to first place the shipping cannula into the microcatheter, to secure the shipping cannula to the catheter using the adapter, and then inserting the introducer stylet into the shipping cannula.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TORNADO PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6597630
Report Number1820334-2017-01284
Device Sequence Number16379678
Product Code KRD
UDI-Device Identifier00827002082595
UDI-Public(01)00827002082595(17)220220(10)7591401
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-18S-6/2-TORNADO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1